Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have MVP and anxiety disorder. Able to hear heartbeat and difficulty to sleep. On medication. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I hear my heartbeat in my ears when lying down or walking up the stairs. It is greater in the left ear than right. I have difficulty falling to sleep and have to switch sides constantly. I am 54 year old female with a mitral valve prolapse and panic/anxiety disorder. Carotid doppler in September 2012 was clear. EKG WNL. Mild regurgitation. Medications are Premarin, Zoloft and Xanax. This problem began approx. 2 months ago.
Posted Wed, 27 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 3 hours later
Hi friend,
Welcome to Health Care Magic

Mild regurgitation is unlikely to cause this.
A normal EKG is reassuring.
If the heart is causing this, then it should be generalised, not limted to the ears.

It may be better to have the ears examined by an expert – blocked ears / middle ear disease – local events may be exagerating / transmitting normal pulsations.

Normal Carotid Doppler is comforting.
However a MRA (MRI Angiography / for neck and skull) – both carotid and vertebral systems – may exclude local vascular pathology. It is non-invasive, done in a single sitting and can exclude intra-cranial vascular malformations.

If there are no pointers, then it is likely from anxiety only. Counselling in addition to the medicines may help.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor